MAUDE Adverse Event Report: CONMED LARGO SPECTRUM MVP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM MVP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6400
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the c6400, spectrum mvp suture passer, disposable, crescent, medium device was used on (b)(6) 2024, and ¿during a labral repair, a very tiny piece of the "fork" that passes the suture through the mvp broke off which we assume broke inside the patient.Surgeon did not notice it broke until we went to reload another suture.The small piece was not recovered but to our knowledge no harm has been done to the patient.The piece was much too small for fluoroscopy so we did not attempt to find it in the patient.¿ follow-up assessment found that "no x-ray or ultrasound was attempted, surgeon felt that the piece was way to small to find and felt the scope would suck it up with suction.The piece was extremely small, the surgeon believes it broke off inside the patient but since it was so small he feels there is a very good chance that the saline that is pumped in during arthroscopy¿s just naturally sucked the fragment up into the neptune and is hoping it was removed from the patients body that way".The fragment was searched for outside of the patient but not found.The surgery was completed as normal, with the use of "another mvp".There was no delay, and no medical/surgical intervention or extended hospitalization required for the patient, who is "doing well with no issues".This report is being raised due to the reported injury of potential retained foreign body due to fragmentation which was not located.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the c6400, spectrum mvp suture passer, disposable, crescent, medium device was used on 21nov24, and ¿during a labral repair, a very tiny piece of the "fork" that passes the suture through the mvp broke off which we assume broke inside the patient.Surgeon did not notice it broke until we went to reload another suture.The small piece was not recovered but to our knowledge no harm has been done to the patient.The piece was much too small for fluoroscopy so we did not attempt to find it in the patient.¿.Follow-up assessment found that "no x-ray or ultrasound was attempted, surgeon felt that the piece was way to small to find and felt the scope would suck it up with suction.The piece was extremely extremely small, the surgeon believes it broke off inside the patient but since it was so small he feels there is a very good chance that the saline that is pumped in during arthroscopy¿s just naturally sucked the fragment up into the neptune and is hoping it was removed from the patients body that way".The fragment was searched for outside of the patient but not found.The surgery was completed as normal, with the use of "another mvp".There was no delay, and no medical/surgical intervention or extended hospitalization required for the patient, who is "doing well with no issues".This report is being raised due to the reported injury of potential retained foreign body due to fragmentation which was not located.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of four reports, regarding five devices, for this device family and failure mode.During this same time frame 9,507 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0005.Per the instructions for use, the user is advised the following: avoid lateral stresses to the instrument or device function may be compromised and unintentional patient injury may result.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
SPECTRUM MVP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20937813
Report Number1017294-2024-00155
Device Sequence Number8054679
Product Code LXH
UDI-Device Identifier10845854019894
UDI-Public(01)10845854019894(17)250403(10)1344564
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Catalogue NumberC6400
Device Lot Number1344564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexMale
Patient EthnicityNon Hispanic